Alert archive / Washington / Gale Warnings in 2011

Gale Warning 36, NWS Seattle, WA

March 29, 2011

NWS Seattle, WA issued this gale warning at Mar 29, 2011, 8:54 PM PDT. It took effect at Mar 30, 2011, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 8:54 PM PDT (03:54 UTC)
In effect from
Mar 30, 2011, 11:00 AM PDT
Expired
Mar 30, 2011, 8:42 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WHUS76 KSEW 300354
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT TUE MAR 29 2011

PZZ132-301200-
/O.CON.KSEW.SC.Y.0674.110330T0600Z-110330T1800Z/
/O.UPG.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/
/O.NEW.KSEW.GL.W.0036.110330T1800Z-110331T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...WHICH IS IN
EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 AM PDT WEDNESDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-301200-
/O.CON.KSEW.SC.Y.0674.110330T0900Z-110330T1800Z/
/O.UPG.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/
/O.NEW.KSEW.GL.W.0036.110330T1800Z-110331T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR CENTRAL STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT FROM 11 AM TO
11 PM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-301200-
/O.EXT.KSEW.RB.Y.0019.000000T0000Z-110401T0000Z/
GRAYS HARBOR BAR-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 5 PM PDT THURSDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-301200-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WASHINGTON
COASTAL WATERS UNTIL 5 PM PDT WEDNESDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-301200-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR WEST ENTRANCE OF THE
STRAIT OF JUAN DE FUCA UNTIL 8 PM PDT WEDNESDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-301200-
/O.CON.KSEW.SC.Y.0674.110330T0600Z-110331T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS AND ADMIRALTY INLET UNTIL 11 PM PDT WEDNESDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-301200-
/O.CON.KSEW.SC.Y.0674.110330T0900Z-110331T0600Z/
PUGET SOUND AND HOOD CANAL-
854 PM PDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PUGET SOUND AND HOOD
CANAL FROM 2 AM TO 11 PM PDT WEDNESDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
133 
WHUS76 KSEW 300952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT WED MAR 30 2011

PZZ132-301800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110330T1800Z/
/O.CON.KSEW.GL.W.0036.110330T1800Z-110331T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FOR EAST ENTRANCE TO THE STRAIT
OF JUAN DE FUCA FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-301800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110330T1800Z/
/O.CON.KSEW.GL.W.0036.110330T1800Z-110331T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE
FUCA FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-301800-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110331T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE WASHINGTON
COASTAL WATERS UNTIL 5 AM PDT THURSDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-301800-
/O.CON.KSEW.RB.Y.0019.000000T0000Z-110401T0000Z/
GRAYS HARBOR BAR-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 5 PM PDT THURSDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ133-134-301800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS AND ADMIRALTY INLET UNTIL 11 PM PDT THIS EVENING.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-301800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA UNTIL 8 PM PDT THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-301800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T0600Z/
PUGET SOUND AND HOOD CANAL-
252 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PUGET SOUND AND HOOD
CANAL UNTIL 11 PM PDT THIS EVENING.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
809 
WHUS76 KSEW 301542
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
842 AM PDT WED MAR 30 2011

PZZ131-132-302345-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110331T1800Z/
/O.CAN.KSEW.GL.W.0036.110330T1800Z-110331T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
842 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND FOR THE EAST
ENTRANCE TO THE STRAIT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT
FOR THIS AREA THROUGH 11 AM PDT THURSDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133>135-150-153-156-170-173-176-302345-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110331T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
842 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER AND OUT TO 60 NM...ADMIRALTY
INLET...THE NORTHERN INLAND WATERS...AND PUGET SOUND AND HOOD
CANAL UNTIL 11 AM PDT THURSDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-302345-
/O.CON.KSEW.RB.Y.0019.000000T0000Z-110401T0000Z/
GRAYS HARBOR BAR-
842 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS
HARBOR BAR UNTIL 5 PM PDT THURSDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 29, 3:35 PM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 3:35 PM PDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
335 PM PDT TUE MAR 29 2011

.SYNOPSIS...EXPECT PERIODS OF RAIN TONIGHT THROUGH THURSDAY AS A
PLUME OF MOISTURE RIDES THROUGH WESTERN WASHINGTON. RAINFALL MAY BE
HEAVY AT TIMES ALONG THE COAST AND IN THE MOUNTAINS. DRIER WEATHER
IS FORECAST BY FRIDAY AS A RIDGE BUILDS OVER THE AREA. AN UPPER
LEVEL TROUGH WILL BRING MORE SHOWERS TO WESTERN WASHINGTON OVER THE
WEEKEND.

&&

.SHORT TERM...A STRONG WESTERLY JET WILL SEND A PLUME OF MOISTURE
THROUGH WESTERN WA TONIGHT THROUGH THU...RESULTING IN A WET AND
ACTIVE PERIOD OF WEATHER...LATE SEASON FLOOD EVENT.

AS PREVIOUSLY MENTIONED...THE MOISTURE FETCH IS QUITE
SIGNIFICANT...STRETCHING BACK TO THE DATELINE WITH PWAT VALUES 1.50
TO 2.00 INCHES. SATELLITE DERIVED WINDS SHOW THIS ATMOSPHERIC RIVER
RIDING ALONG A 200 KT JET CORE...AIMED AT CENTRAL B.C. ALL
TOLD...THIS LATE SEASON STORM WILL DUMP HEAVY RAIN ACROSS THE REGION
...ESPECIALLY THE COAST AND MOUNTAINS. SNOW LEVELS WILL CLIMB TO
6000 FT WITH MOSTLY RAIN FALLING IN THE MOUNTAINS. HEAVY PRECIP WILL
FORCE SHARP RISES ON THE RIVERS WITH POSSIBLE FLOODING. FLOOD
WATCHES HAVE BEEN POSTED. THE NORTHWEST WEATHER AND AVALANCHE CENTER
HAS ALSO ISSUED AN AVALANCHE WARNING FOR EXTREME DANGER. SEE
HYDROLOGY AND AVALANCHE DISCUSSIONS BELOW. THE INTERIOR LOWLANDS MAY
SEE 0.25 TO 1.5 INCHES OF RAIN THROUGH THURSDAY AFTERNOON. STRONG
WLY FLOW OFF THE OLYMPICS WILL LIKELY SHADOW THE CENTRAL PUGET SOUND
AREA. RAIN WILL DECREASE THU NIGHT...00-06Z FRI.

FRI IS LOOKING DRIER AS THE RIDGE BUILDS OVER THE PAC NW. 33

.LONG TERM...WESTERN WA WILL RETURN TO A MORE SHOWERY REGIME OVER
THE EARLY WEEKEND AS AN UPPER LEVEL TROUGH CROSSES THE REGION.
MODELS KEEP THE FLOW ONSHORE SO EXPECT MOSTLY CLOUDY SKIES WITH
SCATTERED SHOWERS. WE MAY SEE A BREAK IN THE ACTION SUNDAY...AND
POSSIBLY MON AS A STRONG RIDGE DEVELOPS OVER THE NE PAC...THEN
SHIFTS INLAND. THE RIDGE BREAKS DOWN /FLATTENS/ MON EVENING...INTO
TUE AS ANOTHER FRONT MOVES INLAND. 33

&&

.HYDROLOGY...THERE HAVE BEEN FEW CHANGES TO THE THINKING FROM THIS
MORNING. THE NAM HAS TWO DISTINCT WAVES OF HEAVY RAIN OVER THE
MOUNTAINS. ONE ARRIVES ABOUT 00Z WEDNESDAY AND PERSISTS THROUGH 18Z
WEDNESDAY AND THE OTHER IS ABOUT 06Z THURSDAY THROUGH 00Z FRIDAY.
THE GFS KEEPS HEAVY RAIN OVER THE CENTRAL AND NORTHERN CASCADES FOR
30-36 HOURS FROM 12Z WEDNESDAY TO 18Z THURSDAY. THE NAM CONCENTRATES
THE RAIN OVER THE CENTRAL AND SOUTH CASCADES AND ALSO THE OLYMPIC
PENINSULA. THESE DIFFERENCES HAVE IMPORTANT CONSEQUENCES FOR THE
RIVERS.

BOTH MODELS HAVE HEAVY RAIN OVER THE CENTRAL CASCADES. ASSUMING THEY
ARE RIGHT ABOUT THIS ONE THING...THE SNOHOMISH-SNOQUALMIE RIVER
SYSTEM...INCLUDING THE SKYKOMISH AND TOLT...ALONG WITH THE
STILLAGUAMISH RIVER...ARE PROBABLY AT THE HIGHEST RISK OF FLOODING.
THE QPF IN THE GFS IS ALSO HIGH ENOUGH TO CAUSE FLOODING ON THE
NORTHERN CASCADE RIVERS...AND THE QPF IN THE NAM IS HIGH ENOUGH TO
CAUSE FLOODING ON THE SOUTHERN CASCADE RIVERS. UNCERTAINTY IS
HIGHEST ON BOTH THESE SETS OF RIVERS. FOR NOW IT APPEARS THE CENTRAL
CASCADES RIVERS ARE THE MOST LIKELY TO FLOOD.

RIVERS FLOWING OFF THE OLYMPICS ALSO COULD FLOOD. EXPERIENCE SHOWS
THE SKOKOMISH NEARLY ALWAYS FLOODS IN THESE SCENARIOS...AND A FEW
OTHER RIVERS COULD ALSO FLIRT WITH FLOOD STAGE. AT THIS TIME NO
MODEL SHOWS HEAVY RAIN OVER THE WILLAPA HILLS...WHICH APPEARS TO
LEAVE THE CHEHALIS RIVER OUT OF THE MOST LIKELY TO FLOOD CATEGORY.

USED A BLEND OF THE MM5-NAM AND MM5-GFS TO ARRIVE AT THE QPF GRIDS.
THESE SHOW 4-6 INCHES IN THE CENTRAL CASCADES DURING THE PERIOD 00Z
WEDNESDAY THROUGH 00Z FRIDAY...WITH A FEW SPOTS NEAR 7 INCHES. NORTH
AND SOUTH OF THE CENTRAL CASCADES AMOUNTS ARE MORE LIKE 2-4 INCHES
WITH SOME 5 INCH BULLSEYES. THE OLYMPICS HAVE 3-5 INCHES.

RAINFALL OVER THE GREEN RIVER BASIN WILL BE HEAVY AT TIMES...PERHAPS
EXCEEDING 3 INCHES OVER 48 HOURS. LOCAL INFLOW BELOW HOWARD HANSON
DAM COULD BE SIGNIFICANT. BURKE

&&

.AVIATION...NORTHWESTERLY FLOW ALOFT AS A FRONTAL SYSTEM APPROACHES
THE COAST. THE FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...WITH
STRONG GUSTY SOUTHWEST WINDS DEVELOPING BEHIND THE FRONT. AIR MASS
MOIST AND STABLE.

CEILINGS WILL BE LARGELY MVFR TONIGHT AND WEDNESDAY MORNING...WITH
SOME IFR CEILINGS AND VISIBILITIES IN HEAVY RAIN.

KSEA...DISCUSSION ABOVE APPLIES. WINDS SOUTHERLY 8-12 KT TONIGHT.
STRONG GUSTY SOUTHWEST WINDS...15-25 KT...WILL BEGIN LATE TONIGHT
AND CONTINUING INTO WEDNESDAY EVENING. CHB

&&

.MARINE...SOUTHERLY FLOW INCREASED OVER THE COASTAL WATERS THIS
AFTERNOON AS THE NEXT FRONTAL SYSTEM APPROACHED. SMALL CRAFT
ADVISORY WINDS ARE EVENTUALLY EXPECTED EVERYWHERE. THE MAIN IMPACT
FROM THIS SYSTEM WILL BE THE STRONG ONSHORE FLOW EXPECTED BEHIND IT
ON WEDNESDAY. GALES STILL LOOK POSSIBLE FOR THE STRAIT OF JUAN DE
FUCA WEDNESDAY MORNING. THE GALE WATCH FOR THE STRAIT REMAINS IN
EFFECT.

ONSHORE FLOW WILL CONTINUE INTO THE WEEKEND. CHB

&&

.AVALANCHE...THE MAJOR WARM FRONT WITH MOISTURE OF TROPICAL ORIGINS
SHOULD MOVE TO THE NW TUESDAY NIGHT AND MOST OF WEDNESDAY. MOTHER
NATURE IS ABOUT TO APPLY MAJOR RAIN AND WARMING TO WHAT APPEARS TO
BE A DEEP LARGELY UNCONSOLIDATED WINTER SNOWPACK THAT HAS NOT
EXPERIENCED SIGNIFICANT RAIN OR WARMING. TOTAL SNOW DEPTHS ARE AT
WINTER MAXES YESTERDAY AND TODAY AT SEVERAL LOCATIONS IN THE CENTRAL
AND SOUTH CASCADES. THE CASCADES HAD 10-20 FEET OF SNOWFALL LATE
FEBRUARY TO LATE MARCH AND IT HAS REMAINED COOL SINCE. THE RAIN AND
WARMING WILL LOAD AND WEAKEN SURFACE AND UPPER SNOW PACK LAYERS AND
SHOULD CAUSE AVALANCHES ON WEDNESDAY. INITIAL SURFACE AVALANCHES
MAY CAUSE RELEASES TO LAYERS FROM EARLIER IN MARCH OR FEBRUARY OR
EVEN JANUARY. MODELS VARY BUT THESE CONDITIONS MAY LAST INTO
THURSDAY AS WELL. THE 12 UTC 29 MARCH GFS40 KM SHOWS OVER 9 INCHES
OF RAIN IN THE NORTH TO CENTRAL CASCADES FOR THE 48 HOURS ENDING
THURSDAY NIGHT. WARNING ISSUED FOR EXTREME AVALANCHE DANGER ON
WEDNESDAY. AVOID ALL AVALANCHE TERRAIN WEDNESDAY. PLEASE VISIT
NWAC.US FOR DETAILS. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...FLOOD WATCHES IN EFFECT FOR PORTIONS OF W WA THROUGH FRI
     AFTERNOON.

     AVALANCHE WARNING THROUGH WEDNESDAY FOR OLYMPICS AND CASCADES
     FOR EXTREME DANGER.

PZ...SMALL CRAFT ADVISORY ALL WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
     GALE WATCH CENTRAL STRAIT AND EAST ENTRANCE WEDNESDAY AFTERNOON.

In the hours before

Local storm report, Mar 29, 3:13 PM PDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
313 PM PDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     AVALANCHE        1 W STEVENS PASS        47.74N 121.11W
03/27/2011                   KING               WA   OTHER FEDERAL

            *** 1 FATAL *** A 20 YEAR OLD MALE TRIGGERED AN AVALANCHE
            IN THE TUNNEL CREEK DRAINAGE AND SUFFERED FATAL INJURIES.

&&

CERNIGLIA

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:58 AM PDTRiver Flood WarningSEWKing44 hr
Mar 30, 11:15 AM PDTRiver Flood WarningSEWKing48 hr
Mar 30, 11:15 AM PDTRiver Flood WarningSEWKing4 days
Mar 30, 1:32 PM PDTRiver Flood WarningSEWSnohomish24 hr
Mar 30, 1:32 PM PDTRiver Flood WarningSEWSnohomish32 hr
Mar 30, 2:23 PM PDTRiver Flood WarningSEWSnohomish32 hr
Mar 30, 2:23 PM PDTRiver Flood WarningSEWPierce30 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.